Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Wakefield, VA

June 20, 20158 counties in Virginia; Northampton County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 20, 2015, 9:44 PM EDT for 8 counties in Virginia; Northampton County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 9:44 PM EDT (01:44 UTC)
Expired
Jun 20, 2015, 10:30 PM EDT
In force
46 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, City of Petersburg, VA, Dinwiddie County, VA, Greensville County, VA, Prince George County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 70 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:05 PM EDTTSTM WND DMG1 W Magnums Mobile Home, VATREE AND POWER LINE DOWN ON BRINK ROAD
Jun 20, 10:07 PM EDTTSTM WND DMGEmporia, VANUMEROUS TREES AND POWER LINES IN THE LEE STREET AT ERGRA PARK AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS51 KAKQ 210144
SVRAKQ
NCC131-VAC025-053-081-149-175-183-595-730-210230-
/O.NEW.KAKQ.SV.W.0049.150621T0144Z-150621T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
944 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NORTHAMPTON COUNTY IN NORTHEASTERN NORTH CAROLINA...
  THE CITY OF EMPORIA IN SOUTHEASTERN VIRGINIA...
  DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN SOUTHAMPTON COUNTY IN SOUTHEASTERN VIRGINIA...
  EASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
  THE SOUTHERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
  GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...

* UNTIL 1030 PM EDT

* AT 943 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHEAST OF FORT PICKETT TO 6 MILES WEST OF
  RADIUM TO NEAR LITTLETON...AND MOVING NORTHEAST AT 100 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCKENNEY...PURDY AND DEWITT AROUND 950 PM EDT.
  DINWIDDIE AND DAHLIA AROUND 955 PM EDT.
  EMPORIA...STONY CREEK...CARSON...GREEN PLAIN AND CLARESVILLE AROUND
  1000 PM EDT.
  JARRATT AROUND 1005 PM EDT.
  SUSSEX AROUND 1010 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GALATIA...EDGERTON...WARFIELD...PLEASANT HILL...BRANCHVILLE...ANTE...
SHILOH...RICHARD BLAND COLLEGE...SLATES CORNER AND JACKSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3636 7758 3638 7755 3642 7755 3642 7759
      3645 7763 3648 7765 3649 7773 3648 7775
      3650 7782 3667 7777 3699 7790 3699 7789
      3702 7789 3722 7737 3684 7715 3638 7724
      3633 7758
TIME...MOT...LOC 0143Z 221DEG 87KT 3697 7786 3670 7775 3642 7785 

$$

GINGRICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:12 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 20, 9:12 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
912 PM EDT SAT JUN 20 2015

.SYNOPSIS...
THE REMNANT LOW OF TROPICAL CYCLONE BILL TRACKS ACROSS THE
NORTHERN MID ATLANTIC TONIGHT. A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST SUNDAY AND MOVES THROUGH THE REGION SUNDAY NIGHT.
THE FRONT DISSIPATES MONDAY...WITH HOT CONDITIONS CONTINUING
THROUGH TUESDAY. ANOTHER WEAK FRONT DROPS INTO THE REGION BY
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT GOES WV AND VISIBLE IMAGERY DEPICTS TD BILL TRACKING ENE
THROUGH THE OHIO VALLEY...WITH CONVECTION DEVELOPING ALONG A
CONFLUENCE BOUNDARY EXTENDING SSW ALONG THE CENTRAL AND SRN
APPALACHIANS. LOCALLY...SHORTWAVE RIDGING AHEAD OF BILL HAS
SUPPRESSED SHOWER/TSTM DEVELOPMENT WITH ONLY VERY ISO ACTIVITY
ALONG THE SEA-BREEZE. THE SPC MESOANALYSIS DEPICTS ~2500 J/KG OF
ML CAPE ACROSS CENTRAL AND SRN VA ALONG WITH 30-35KT OF EFFECTIVE
SHEAR.

HEIGHT FALLS OVER THE NEXT SEVERAL HOURS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS/TSTMS IN A VERY UNSTABLE AND
MODESTLY SHEARED ENVIRONMENT. THE PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS. THERE IS A LESSER THREAT OF SEVERE HAIL GIVEN FREEZING
LEVEL AOA 15 KFT. THERE IS A POTENTIAL FOR A FEW ISOLATED
TORNADOES AS THE LOW-LEVEL FLOW BACKS OVER THE NEXT FEW HOURS.
HOWEVER...RELATIVELY HIGH LCLS AND GENERALLY WEAK LOW-LEVEL FLOW
WILL BE LIMITING FACTORS.

FOLLOWED A SOLUTION SIMILAR TO THE 20/12Z NAM/REGIONAL CMC/HI-RES
ARW FOR THE LATE EVENING AND OVERNIGHT HOURS...WHICH SHOWS
SHOWERS/TSTMS CONGEALING ALONG THE ZONE OF CONFLUENCE...AND
PASSING ACROSS WRN/CENTRAL PORTIONS BETWEEN 00Z-06Z...AND FARTHER
E BETWEEN 03-09Z. HEAVY RAINFALL IS LIKELY...BUT THE SYSTEM IS
RATHER PROGRESSIVE. HENCE A WIDESPREAD FLASH FLOOD THREAT IS NOT
EXPECTED. THE HIGHEST POPS EXTEND FROM THE PIEDMONT TO THE ERN
SHORE...WITH THE LOWEST OVER COASTAL NE NC. QPF ON AVERAGE RANGES
FROM 1-2 IN ACROSS THE FAR N...TO ~0.25 IN OVER THE FAR
SE...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE GIVEN THE
CONVECTIVE NATURE OF THE EVENT. OTHERWISE...A WARM HUMID NIGHT IS
EXPECTED WITH LOWS IN THE 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MID-LEVEL SHORTWAVE ASSOCIATED WITH THE FORMER TC WILL MOVE
OFFSHORE SUNDAY. AFTER A CHC FOR LINGERING SHOWERS EARLY SUNDAY
MORNING (ESPECIALLY OVER ERN 1/3 OF THE CWA)...THE SKY SHOULD
BECOME PARTLY/MOSTLY SUNNY BEFORE NOON. DOWNSLOPE WNW FLOW AND
DEEP MIXING. 850MB TEMPERATURES SOAR TO AROUND 20-22C...WHICH WILL
SUPPORT HIGHS REACHING AT LEAST THE MID 90S INLAND...WITH EVEN
HIGHS INTO THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE COAST. A
WEAK COLD FRONT WILL APPROACH FROM THE NW DURING THE AFTERNOON AND
EVENING...BUT DOWNSLOPE FLOW IS EXPECTED TO LIMIT TSTM POTENTIAL.

THE FRONT MOVES INTO THE AREA SUNDAY NIGHT AND LINGERS OVER THE
AREA MONDAY MORE IN THE FORM OF A LEE-TROUGH. A 20% POP WILL
REMAIN OVER THE PIEDMONT IN VICINITY OF THE TROUGH...AND OVER NE
NC FOR ANY SEA-BREEZE ACTIVITY WHERE SURFACE DEWPOINTS WILL BE
HIGHER. HIGHS WILL BE HOT...INTO THE MID 90S INLAND...WITH
MID/UPPER 80S ALONG THE COAST...AFTER MORNING LOWS IN THE 70S.
AFTN MIXING WILL BRING DEW POINTS INTO THE 60S MOST AREAS SO HEAT
INDICES SHOULD STAY CAPPED AT 100-104 F. TUESDAY APPEARS TO BE THE
HOTTEST DAY OF THE PERIOD...850 MB TEMPERATURES RISE TO 21-24C PER
THE LATEST GFS/ECMWF. THIS SUPPORTS HIGHS INTO THE UPPER 90S/NEAR
100 F INLAND AND 90-95 F AT THE COAST. LIKE MONDAY...APPEARS
SLIGHTLY DRIER W/ AFTN MIXING AND WNW FLOW SO HEAT INDICES MAY
HOLD IN THE 100-104 F RANGE MOST AREAS. WILL MENTION THIS IN
HWO...IF DEW POINTS DO NOT MIX OUT THEN A HEAT ADVISORY WILL
EVENTUALLY BE NEEDED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FCST AREA WILL GENERALLY BE IN A WNW FLO ALOFT INTO SAT
MORNG...THEN WSW DURING SAT. HOT AND RATHER HUMID CONDITIONS WILL
CONTINUE TO PREVAIL WED AND THU...THEN COOLER CONDITIONS FOR FRI
AND SAT. LEANING CLOSER TO THE 12Z ECMWF FOR THE EXTENDED PERIOD
WITH REGARD TO TIMING OF TROFS/FRONTS AFFECTING THE REGION. ONE
FRONT DROPS THRU THE AREA AND S OF THE CWA TUE NGT INTO WED
MORNG...WITH ANOTHER FRONT MOVNG ACRS THE REGION THU NGT INTO FRI
AFTN. A WARM FRONT WILL THEN LIFT BACK INTO THE AREA SAT
AFTN/EVENG. SO...WILL CONTINUE WITH SLGT (20%) TO CHC (40%) POPS
FOR SHOWERS AND TSTMS. OUTSIDE OF PCPN...EXPECT MAINLY A PARTLY
SUNNY OR PARTLY CLOUDY SKY. HIGHS WILL RANGE FM THE UPR 80S TO
MID 90S WED AND THU...IN THE MID 80S TO LWR 90S FRI...AND IN THE
80S SAT. LOWS IN THE 70S WED MORNG...IN THE LWR TO MID 70S THU AND
FRI MORNGS...AND IN THE UPR 60S TO LWR 70S SAT MORNG.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
AS OF 01Z...STRONG LINE OF THUNDERSTORMS MOVING ACROSS THE VA
PIEDMONT. ALL TAFS SITES WILL HAVE POTENTIAL TO SEE WINDS GREATER
THAN 35KT UP TO 5OKT...LEAST LIKELY AT KECG. LOCALLY HEAVY
RAINFALL AND STRONG WINDS WILL BE THE MAIN IMPACTS. HAVE
MENTIONED PRECIP AND MVFR CONDITIONS IN THE TAFS CONTINUING AFTER
THE SEVERE LINE MOVES THROUGH. SHOWERS OVERNIGHT WILL BE
ASSOCIATED WITH THE APPROACHING LOW FROM THE WEST. NAM GUIDANCE
ALSO PESSIMISTIC OVERNIGHT WITH S-SE FLOW RESULTING IN STRATUS.

OUTLOOK...REMNANTS OF BILL MOVE ENEWD AWAY FROM THE REGION
SUNDAY...WITH VFR RETURNING ALL TERMINALS. GENERALLY DRY WEATHER
AND VFR EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY.

&&

.MARINE...
SCA'S IN EFFECT FOR THE ENTIRE CHES BAY FM THIS EVENG THRU SUN
AFTN...DUE TO SSW WINDS 15 TO 20 KT WITH GUSTS TO 25 KT AS A
RESULT OF THE APPROACH AND PASSAGE OF THE REMNANT LO FM TROPICAL
CYCLONE BILL. SCA IN EFFECT FOR THE NRN TWO CSTL ZNS FM VERY LATE
TNGT THRU SUN AFTN...DUE TO THE STRONGER SSW CAUSING SEAS TO BLD
TO NEAR 5 FT. SCA CONDITIONS EXPECTED TO BE MARGINAL AND SHORT
LIVED OVER THE CURRITUCK SOUND AND LOWER JAMES...SO HAVE HELD OFF
ON HEADLINES THERE. SFC LO/TROF WILL PUSH OFFSHORE SUN AFTN...WITH
SW WINDS DIMINISHING AOB 15 KT SUN AFTN AND EVENG. SEAS WILL
SUBSIDE SUN AFTN...DROPPING BELOW 5 FT LATE. SFC TROF/WEAK FRONT
SLIDES OFF THE CST MON MORNG...WITH NNW WINDS 5 TO 15
KT...BECOMING ENE 5 TO 10 KT LATE IN THE DAY ACRS MOST OF THE
AREA. SSW WINDS WILL PREVAIL AGAIN MON NGT INTO TUE NGT...IN
ADVANCE OF ANOTHER FRONT THEN DROPS S OF THE REGION LATE TUE NGT
AND WED MORNG. SCA CONDITIONS ARE NOT EXPECTED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ650-
     652.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...DAP
MARINE...TMG
Hazardous weather outlook, Jun 20, 3:40 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT JUN 20 2015

MDZ021>025-VAZ099-100-211945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
340 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE REMNANT LOW FROM TROPICAL DEPRESSION BILL WILL PASS BY TO THE
NORTH OF THE AREA TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER...MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE
PRIMARY THREAT BEING FROM DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE SEVERE THREAT
IS EXPECTED TO DIMINISH ALTHOUGH A WIDESPREAD ONE TO TWO INCHES OF
RAINFALL IS EXPECTED...WITH MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT AROUND 100 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-211945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
340 PM EDT SAT JUN 20 2015

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ADDITIONALLY...HEAVY RAIN IN ANY THUNDERSTORMS COULD PRODUCE MINOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT FROM 100 TO 104 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 20, 9:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     KINSALE                 38.03N  76.58W
06/20/2015                   WESTMORELAND       VA   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER AKQ1500956

JO
Local storm report, Jun 20, 9:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
922 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     RICHMOND                37.55N  77.46W
06/20/2015                   CITY OF RICHMOND   VA   TRAINED SPOTTER

            TREES AND POWER LINES REPORTED DOWN IN RICHMOND BY FIRE
            DEPT.

&&

EVENT NUMBER AKQ1500958

JO
Local storm report, Jun 20, 9:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND GST     1 NNE FERNLEIGH         37.55N  77.57W
06/20/2015  M64 MPH          CITY OF RICHMOND   VA   TRAINED SPOTTER

            TREES DOWN AROUND STONEY POINT.

&&

EVENT NUMBER AKQ1500959

JO
Local storm report, Jun 20, 9:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     1 W MANNBORO            37.25N  77.84W
06/20/2015                   AMELIA             VA   911 CALL CENTER

            TREE DOWNED ALONG NAMOZINE ROAD.

&&

EVENT NUMBER AKQ1500960

MINNICK
Local storm report, Jun 20, 9:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     FINE CREEK MILLS        37.60N  77.82W
06/20/2015                   POWHATAN           VA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN THE FINE CREEKS MILLS
            AREA.

&&

EVENT NUMBER AKQ1500961

JO
Local storm report, Jun 20, 9:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
944 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     TAPPAHANNOCK            37.92N  76.87W
06/20/2015                   ESSEX              VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE AREA. HIGHWAY 17 BLOCKED
            ALONG WITH SEVERAL OTHER ROADS.

&&

EVENT NUMBER AKQ1500962

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:09 PM EDTSevere Thunderstorm WarningAKQAmelia, Caroline, Chesterfield, Essex, Goochland, Hanover and 7 more51 min
Jun 20, 8:13 PM EDTTornado WarningAKQCaroline, Westmoreland25 min
Jun 20, 8:25 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway and 1 more50 min
Jun 20, 8:38 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, New Kent, Northumberland, Richmond and 1 more52 min
Jun 20, 8:55 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Goochland and 4 more35 min
Jun 20, 9:27 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more35 min
Jun 20, 9:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Charles City, Chesterfield, Dinwiddie, Goochland, Greensville and 15 more63 min
Jun 20, 9:58 PM EDTSevere Thunderstorm WarningAKQCaroline, Charles City, Essex, Gloucester, James City, King and Queen and 11 more47 min
Jun 20, 10:27 PM EDTSpecial Marine WarningAKQ63 min
Jun 20, 10:30 PM EDTSevere Thunderstorm WarningAKQCharles City, Isle of Wight, James City, Southampton, Surry, Sussex and 2 more45 min
Jun 20, 10:41 PM EDTSpecial Weather StatementAKQCity of Franklin34 min
Jun 20, 10:55 PM EDTSpecial Marine WarningAKQ95 min
Jun 20, 10:55 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Mathews, Middlesex, Northumberland35 min
Jun 20, 11:07 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, Mathews, Southampton and 6 more38 min
Jun 20, 11:17 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk28 min
Jun 20, 11:26 PM EDTSpecial Marine WarningAKQ64 min
Jun 20, 11:43 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Middlesex, Northumberland32 min
Jun 20, 11:48 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton42 min
Jun 20, 11:49 PM EDTSpecial Weather StatementAKQMathews, City of Hampton, City of Newport News, City of Poquoson26 min
Jun 20, 11:54 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach51 min
Jun 21, 12:01 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach59 min
Jun 21, 12:08 AM EDTSpecial Marine WarningAKQ67 min
Jun 21, 12:08 AM EDTSpecial Marine WarningAKQ67 min
Jun 21, 12:25 AM EDTSpecial Marine WarningAKQ35 min
Jun 21, 12:28 AM EDTSpecial Marine WarningAKQ62 min
Jun 21, 12:37 AM EDTSpecial Weather StatementAKQNorthampton23 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.